MAUDE Adverse Event Report: PENUMBRA, INC. POD; HCG, KRD

PENUMBRA, INC. POD; HCG, KRD
Catalog Number RBYPOD4
Medical Device Problem Codes Break (1069); Unraveled Material (1664); Migration (4003)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/24/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the splenic artery using pod coils, a non-penumbra microcatheter, and a non-penumbra catheter.During the procedure, the physician placed a pod coil in the target vessel using the microcatheter.The physician placed another pod coil in the vessel and then removed the microcatheter and catheter.Subsequently, a fluoroscopy was performed, and the physician noticed the tail end of the pod coil (pod4) was dislodged and migrated into the hepatic artery.The following day, the physician attempted to use a snare device to remove the pod coil that migrated into the hepatic artery.However, while snaring the tip of the pod coil, the physician noticed the pod coil broke and started to unravel.It was reported that small strands of the pod coil were being pulled out and majority of the strands were removed using the snare, but a small residual strand remained in the vessel that extends to the iliac.The physician ended the procedure at this point and the patient was sent to undergo a computed tomography (ct).There was no report of an adverse effect to the patient.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the splenic artery using pod coils, a non-penumbra microcatheter, and a non-penumbra catheter.During the procedure, the physician placed a pod coil in the target vessel using the microcatheter.The physician placed another pod coil in the vessel and then removed the microcatheter and catheter.Subsequently, a fluoroscopy was performed, and the physician noticed the tail end of the pod coil (pod4) was dislodged and migrated into the hepatic artery.The bleed in the target location had stopped and the physician ended the procedure at this point.The following day, the physician attempted to use a snare device to remove the pod coil that migrated into the hepatic artery.However, while snaring the tip of the pod coil, the physician noticed the pod coil broke and started to unravel.It was reported that small strands of the pod coil were being pulled out and majority of the strands were removed using the snare, but a small residual strand remained in the vessel that extends to the iliac.It was reported that the physician determined the small residual strand was safe and decided to leave it in place.The physician ended the procedure at this point and the patient was sent to undergo a computed tomography (ct).There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the following section is being updated based on additional information provided by a penumbra sales representative on 01/25/2023: 1.Section b.Box 5.Describe event or problem h3 other text : placeholder.

Brand Name
POD
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key16211419
Report Number3005168196-2023-00035
Device Sequence Number11844018
Product Code HCG
UDI-Device Identifier00814548019598
UDI-Public814548019598
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K141134
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/04/2023
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRBYPOD4
Device Lot NumberF111513
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/25/2022
Supplement Date Received by Manufacturer01/25/2023
Initial Report FDA Received Date01/19/2023
Supplement Report FDA Received Date05/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age47 YR
Patient SexFemale
Date Report Sent to FDA01/01/2005